Texas, 2017Flash Flood in Texas, August 7, 2017
August 7, 2017 · NWS LCH · 1 event in 1 county or zone
An upper level trough and ample surface moisture created numerous thunderstorms over Southeast Texas. One location experienced flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough and ample surface moisture created numerous thunderstorms over Southeast Texas. One location experienced flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 7, 8:46 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 7, 8:46 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
946 AM CDT Mon Aug 7 2017
.UPDATE...Scattered showers and storms are ongoing this morning
with an outflow boundary from an MCSs over NE TX drifting into SE
TX and nocturnal convection drifting in from the gulf. With no
cap this morning convection will likely continue into the
afternoon, especially with the outflow boundary moving in. Pops
were increased to reflect this over SE TX and W LA and high temps
were decreased a bit. Hi Res models also indicate some locations
may get heavy rain that could lead to street flooding, but mainly
from AEX to LCH and BPT.
&&
.PREV DISCUSSION... /issued 632 AM CDT Mon Aug 7 2017/
DISCUSSION...
For the 07/12Z TAF issuance.
AVIATION...
Nocturnal shower activity has developed overnight in the deep
moist air mass. This activity will continue to affect southern TAF
sites through about 07/15Z before it begins to dissipate. Showers
and storms will redevelop later this afternoon as daytime heating
creates a instability to go along with a very moist airmass and
upper level trough. Activity will then decrease with the loss of
daytime heating after 08/01Z.
Rua
PREV DISCUSSION... /issued 429 AM CDT Mon Aug 7 2017/
DISCUSSION...
This morning's satellite and area radar imagery show several areas
of thunderstorms ongoing across portions of central and northeast
Texas in association with two mesoscale convective complexes that
developed during the overnight hours. Additionally, thunderstorms
have begun developing over the Gulf of Mexico and are progressing
to the north and northeast. Abundant deep layer moisture and a
broad upper level trough have resulted in an environment that has
supported the development or continuation of convection this
morning. This environment is forecast to remain in place today and
Tuesday before an upper level ridge begins to build eastward
during the day on Wednesday.
For today, the best rainfall chances will begin along the coast in
association with convection over the Gulf of Mexico moving inland.
By mid-morning into the afternoon, the remains of the thunderstorm
complexes over Texas are forecast to approach the region and will
likely trigger the development of additional thunderstorms across
the region. Some of the model solutions indicate that the
convection that develops this afternoon could consolidate into a
new convective complex that will progress across central Louisiana
during the overnight hours into the early morning on Tuesday. The
entire process would then be repeated on Tuesday with new areas of
showers and thunderstorms developing in the afternoon. Overall
rainfall totals are forecast to range from one to three inches
across the region through Wednesday morning. However, with PWAT
values exceeding two inches across the region, rainfall totals
closer to five or six inches will certainly be possible in
isolated locations.
An upper level ridge is forecast to begin building eastward during
the second half of the week. This will result in the weather
pattern gradually trending toward one more typical of August with
chances for afternoon showers and thunderstorms each day.
Temperatures will also begin to return toward normal with highs in
the low to mid 90s by the weekend.
MARINE...
An upper level system will result in periods of showers and
thunderstorms over the coastal waters through Tuesday night before
exiting the region. Showers and thunderstorms will be far less
widespread but still possible during the second half of the week.
Weak onshore flow is expected throughout much of the week. While
Tropical Storm Franklin is forecast to remain well south of the
region, it could result in a slight increase in winds and waves
offshore during the middle part of the week as it progresses
across the Bay of Campeche.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 86 73 83 73 / 80 80 70 40
LCH 86 76 87 76 / 70 60 60 50
LFT 88 76 88 76 / 60 40 60 40
BPT 86 76 87 75 / 70 70 60 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
PUBLIC...05
Hazardous weather outlook, Aug 7, 3:41 AM CST, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
441 AM CDT Mon Aug 7 2017
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
080945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
441 AM CDT Mon Aug 7 2017
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...Today and Tonight
Showers and thunderstorms are expected across much of the area
today. Some of the stronger thunderstorms could produce locally
heavy rainfall and gusty winds in addition to frequent lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms will be possible each day Tuesday
through Sunday. The environment will continue to be favorable for
locally heavy rainfall during the day on Tuesday. Some of the
stronger thunderstorms may also produce gusty winds in addition to
frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-080945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
441 AM CDT Mon Aug 7 2017
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...Today and Tonight
Showers and thunderstorms will be possible today and tonight over
the coastal waters. Some of the stronger thunderstorms could
result in gusty winds, locally higher seas, frequent lightning.
One or two waterspouts may also be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms will be possible during the late night
through the early morning hours each day Tuesday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flash Flood, Jefferson
- When
- August 7, 11:14 AM CST to 12:14 PM CST
- Where
- Jefferson County, 7.61 mi N of Nome to 1.07 mi W of Gillburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.139, -94.404
Law enforcement reported water over Old Sour Lake Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, August 7, 20172 deaths · 1 event
- Rip Current in Wisconsin, August 7, 20171 death · 1 event
- Tornado and Damaging Wind in Maryland, August 7 to 8, 2017$950,000 · EF1 · 12 events
- Tornado and Damaging Winds in Virginia, August 7 to 8, 2017$18,000 · EF0 · 65 events
- Damaging Wind in North Carolina, August 7, 2017$100,000 · 50 kt wind · 1 event
- Damaging Wind in New Mexico, August 7, 2017$40,000 · 1 event
- Flooding and Heavy Rain in Delaware, August 7, 201717 events
- Flooding and Heavy Rain in New Jersey, August 7, 201717 events
- Flood and Heavy Rain in Maryland, August 7, 201712 events
- Flash Flooding in Texas, August 7, 20178 events
- Heavy Rain in Florida, August 7 to 8, 20175 events
- Damaging Winds in Utah, August 7 to 10, 201763 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 718140.